Thunderstorm Wind, Pueblo
- When
- July 26, 2:34 PM MST to 2:45 PM MST
- Where
- Pueblo County, 5 mi E of Pueblo
- Measured
- 54 kt (62 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 38.267, -104.500
1 thunderstorm wind, 1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before the first event at Jul 26, 1:50 PM MST, 44 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO ISSUED BY NATIONAL WEATHER SERVICE DENVER CO 250 PM MDT TUE JUL 26 2005 .SHORT TERM... (TODAY AND TONIGHT) A MOIST AND SLIGHTLY UNSTABLE AIRMASS LINGERS OVER THE EASTERN PLAINS THIS AFTERNOON. CLOUD COVER HAS HELD TEMPERATURES IN THE UPPER 60S AND LOWER 70S SO FAR. EASTERLY WINDS AT LOWER LEVELS HAVE BEEN INCREASING OVER THE PAST COUPLE HOURS AS THE SURFACE HIGH PRESSURE RIDGE BUILD INTO NORTHEAST COLORADO. UP TO THIS POINT...HAVE SEEN ONE THUNDERSTORM WITH LOCALLY HEAVY RAIN DEVELOP AND MOVE OVER THE COLORADO SPRINGS AREA. AS THE EASTERLY LOW LEVEL WINDS CONTINUE THROUGH THE AFTERNOON...THE CHANCE OF SHOWERS DEVELOPING ALONG THE HIGHER TERRAIN AND MOVING EASTWARD WILL CONTINUE. SATELLITE PICTURES ALSO SHOW CUMULUS DEVELOPMENT OVER THE SAN JUANS AND SANGRE DE CRISTOS. DRYING AND STABILIZATION WILL WAIT UNTIL AFTER THE SUN SETS TO MOVE ACROSS THE FORECAST AREA. WILL BE CONTINUING THE FLASH FLOOD WATCH FOR THE MASON BURN AREA...IN CASE A THUNDERSTORM WITH HEAVY RAIN MOVES ACROSS THE BURN. WEDNESDAY...STRONG RIDGING ALOFT WILL BUILD OVER THE STATE AND BEGIN CAPPING THE CONVECTION AND BEGINNING ANOTHER HOT SPELL. HAVE HELD ON TO 20 PERCENT POPS OVER THE MOUNTAINS AND ISOLATED COVERAGE ALONG THE I-25 CORRIDOR. EASTWARD ON THE PLAINS SHOULD BE DRY AND WARM. .LONG TERM... (THURSDAY THROUGH TUESDAY) MADE FEW CHANGES TO THE FORECAST PACKAGE IN THE LATTER PERIODS. ALL MODELS AGREE ON THE UPPER RIDGE REMAINING OVER THE SOUTHWESTERN U.S. WITH MID LEVEL TEMPERATURES CLIMBING ENOUGH TO CAP MOST CONVECTION ON THE PLAINS. HIGH LEVEL MOISTURE WILL MOVE OVER THE REGION AT TIMES...BUT THE MOUNTAINS WOULD BE THE ONLY PLACE TO HAVE ANY CERTAINTY OF AFTERNOON SHOWER ACTIVITY. DID NOT MAKE ANY CHANGES TO THE TEMPERATURE...DEW POINT OR WIND GRIDS. && .PUB WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL MIDNIGHT FOR COZ079(MASON GULCH BURN SCAR). && DANKERS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 619 AM MDT TUE JUL 26 2005 COZ058>089-093>099-271300- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7500 FT-CROWLEY COUNTY- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- EASTERN KIOWA COUNTY-EASTERN LAS ANIMAS COUNTY- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT-LA JUNTA VICINITY/OTERO COUNTY- LAMAR VICINITY/PROWERS COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-PIKES PEAK ABOVE 11000 FT- PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SOUTHERN SAN LUIS VALLEY- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SPRINGFIELD VICINITY/BACA COUNTY- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- WESTERN KIOWA COUNTY- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET-WET MOUNTAINS ABOVE 10000 FT- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- 619 AM MDT TUE JUL 26 2005 ...FLASH FLOOD WATCH IN EFFECT FROM 11 AM MDT THIS MORNING TO TUESDAY EVENING FOR THE MASON GULCH BURN SCAR... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT. AMPLE ATMOSPHERIC MOISTURE...ALONG WITH INCREASING LOW LEVEL UPSLOPE FLOW AND EMBEDDED UPPER LEVEL DISTURBANCES...WILL LEAD TO THE DEVELOPMENT OF SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS THE EASTERN MOUNTAINS AND IMMEDIATE ADJACENT PLAINS LATE THIS MORNING AND AFTERNOON. THE MAIN THREAT FROM STORMS WILL BE LOCALLY HEAVY RAIN AND CLOUD TO GROUND LIGHTNING. POOR SOILS CAUSED BY THE FIRE ACROSS THE MASON GULCH BURN SCAR....ALONG WITH THE POTENTIAL FOR HEAVY RAIN...HAS PROMPTED THE ISSUANCE OF A FLASH FLOOD WARNING FOR THE PORTIONS OF EASTERN CUSTER AND WESTERN PUEBLO COUNTIES ENCOMPASSING THE MASON BURN SCAR...WITH FAST RUNOFF ALONG WITH MUD AND ASH FLOWS POSSIBLE. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL ALSO BE POSSIBLE ACROSS THE SOUTHWEST AND CENTRAL MOUNTAINS AND HIGH MOUNTAIN VALLEYS THIS AFTERNOON...WITH THE MAIN THREATS FROM STORMS INCLUDING CLOUD TO GROUND LIGHTNING...WIND GUSTS UP TO 35 MPH AND LOCALLY HEAVY RAIN. A MORE STABLE ENVIRONMENT IS IN PLACE ACROSS THE FAR SOUTHEAST PLAINS TODAY...THOUGH A FEW ISOLATED SHOWERS AND THUNDERSTORMS PRODUCING LOCALLY HEAVY RAIN...WILL STILL BE POSSIBLE THROUGH THE AFTERNOON. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. LOOK FOR ISOLATED THUNDERSTORMS ACROSS SOUTH CENTRAL AND SOUTHEAST COLORADO FROM WEDNESDAY THROUGH MONDAY. THE BEST CHANCE FOR THUNDERSTORMS WILL OCCUR OVER THE MOUNTAINS AND HIGH VALLEYS. THE MAIN THREAT FROM ANY THUNDERSTORM WILL BE HAIL UP TO 1/2 INCH IN DIAMETER...WIND GUSTS UP TO 50 MPH...AND CLOUD TO GROUND LIGHTNING. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THE MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE THIS AFTERNOON ACROSS THE EASTERN MOUNTAINS AND IMMEDIATE ADJACENT PLAINS.
The Pueblo radar (KPUX), 35 km away, was scanning. The volume nearest the first event began at 21:32 UTC.
1 thunderstorm wind, 1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2005Every state in 2005This day in weather historyWarnings in Colorado, July 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5467927, 5467928.